ADHD

Question
Posted by: Joan | 2010/07/19

Q.

CONCERTA

My son is currently being treated by a child psychiatrist, who prescribed 27mg concerta to be taken daily (10 years old) he''s symptoms are poor memory and concentration. he''s being complaining of the skin close to the anus area being moist. Could this be a side effect of concerta. i''ve brought this to the attention of the psychiatrist and he believe''s it should''nt be serious but should be monitored. he''s been taking the concerta for about a week now, and after the 1st day of treatment I could see a huge diffirence with his concentration, like eg his not making so many mistakes in class and with the positive comments from his teacher. do you know of a cream I could apply, or should I seek medical advise.

Expert's Reply

A.

ADHD Expert

Dear Joan,

Unfortunately I have not heard of a reaction such as your son's before. You have done the correct thing in speaking with the psychiatrist; I can understand the desire to remedy the problem rather than monitor it.

Asking your GP's opinion can do no harm provided the dosage and length of time on Concerta is explained. If your GP prescribes a cream or other method of treatment, please consult with your psychiatrist prior to commencing.

Kind regards,
Delia

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
user comments

C.

Posted by: ADD/ADHD Expert | 2010/07/22

Dear Joan,

Unfortunately I have not heard of a reaction such as your son's before. You have done the correct thing in speaking with the psychiatrist; I can understand the desire to remedy the problem rather than monitor it.

Asking your GP's opinion can do no harm provided the dosage and length of time on Concerta is explained. If your GP prescribes a cream or other method of treatment, please consult with your psychiatrist prior to commencing.

Kind regards,
Delia

Reply to ADD/ADHD Expert

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.